Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 12, NWS Nashville, TN

September 1, 2017Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Sep 1, 2017, 1:15 AM CDT for Davidson County, Tennessee. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2017, 1:15 AM CDT (06:15 UTC)
Expired
Sep 2, 2017, 1:15 AM CDT
In force
24 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sevenmile Creek at Blackman Road (SVCT1). The gauge peaked at 9.55 ft at Sep 1, 2017, 1:00 AM CDT.

actionminormoderate51009/0109/0209/03
Action stage
6 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

123 
WGUS44 KOHX 010615
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
115 AM CDT Fri Sep 1 2017

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Sevenmile Creek At Blackman Road - Nashville AFFECTING Davidson County

.Heavy rains have caused rapid rises along sevenmile creek. The river will reach flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-011815-
/O.NEW.KOHX.FL.W.0012.170901T0615Z-000000T0000Z/
/SVCT1.1.ER.170901T0500Z.170901T0540Z.000000T0000Z.UU/
115 AM CDT Fri Sep 1 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Sevenmile Creek At Blackman Road - Nashville
* From early this morning until further notice.
* At 12AM Friday the stage was 9.7 feet...and rising.
* Flood stage is 9.0 feet.
* 10.0 feet Flooding along the creek continues, especially for residential and commercial property near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike.  Water also approaches homes in the Valley View Terrace, Valley View Meadows, Windsor Park, and Herbert Heights subdivisions, and along the creek on Suter Drive near Whitfield Park.  Low lying portions of roads along the creek also begin to flood and access may be restricted at higher stages.
* 11.0 feet Flooding of residential and commercial properties continues for areas near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike.  Water also approaches structures along the creek, with significant damage occurring at higher stages.
* 12.0 feet Flooding of residential and commercial properties and structures continues, especially near Valley View Terrace, Valley View Meadows, Windsor Park, Herbert Heights, Suter Drive, West Durrett Drive, and Briarwood Drive near Whitfield Park.  Roadways near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike are flooded and may be impassable.



&&

LAT...LON  3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673             



$$
1 follow-up statement
813 
WGUS84 KOHX 011132
FLSOHX
Flood Statement
National Weather Service Nashville TN
632 AM CDT Fri Sep 1 2017

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Sevenmile Creek At Blackman Road - Nashville AFFECTING Davidson County
 
. Although Sevenmile Creek has dropped below bankfull stage, caution is advised near the creek today..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-011202-
/O.CAN.KOHX.FL.W.0012.000000T0000Z-170901T1131Z/
/SVCT1.1.ER.170901T0500Z.170901T0540Z.170901T0636Z.UU/
632 AM CDT Fri Sep 1 2017

The Flood Warning is cancelled for
  The Sevenmile Creek At Blackman Road - Nashville
* At 05AM Friday the stage was 3.7 feet.
* Flood stage is 9.0 feet.



&&

LAT...LON  3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 10:50 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 31, 10:50 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1050 PM CDT Thu Aug 31 2017

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Center of remnants of Harvey currently across extreme northeast
MS...and is expected to push across the mid-state very close to
BNA through Friday. Northwest Middle TN remains focus for heaviest
rain...with amounts dropping to the southeast. Isolated flooding
already occurring likely to expand some overnight as heavy rain
continues. While small threat of severe storms remains overnight
...flooding is the main issue.

Updated to QPF to latest numbers which actually drops amounts
slightly east as wrap-around rain likely to largely affect the
north/west. As the center of Harvey moves closer...winds will
become quite gusty and a wind advisory may need to be issued.

&&

.AVIATION...
00Z TAF DISCUSSION.

Remnants of hurricane Harvey expected to push across the mid-state
...resulting in degraded flying conditions through the period.
CIGs/VSBYs expected to down way down tonight...and largely remain
that way through the period. Winds also expected to become gusty
20-30 mph.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham-
Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-
Williamson-Wilson.

&&

DISCUSSION......11
AVIATION........07
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 13 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1147 AM CDT Thu Aug 31 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1147 AM CDT Thu Aug 31 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is now in effect for most of Middle Tennessee.
Locations across the higher elevations of the Upper Cumberland
Region, southern portions of the Cumberland Plateau Region, and
far southern counties across central and eastern portions of the
mid state are not within this watch area currently.

There is a slight risk of severe storms for counties near the
Tennessee/Alabama border this afternoon through early this
evening. There is a marginal risk of severe storms for locations
around the I-40 corridor and southward up to the above mentioned
slight risk area for this afternoon through early this evening.
With any severe storms that do occur, the formation of isolated
tornadoes will be the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heavy rain will persist through Friday as Tropical Depression
Harvey moves across Middle Tennessee. Forecast rainfall amounts
from today through Friday afternoon range from up to 1 inch along
the Cumberland Plateau, to 3 to 5 inches across the Nashville
Metro Area, to 6 to 8 inches around Clarksville and Land-between-
the-Lakes.

Also, areas generally east of I-65 remain under a marginal risk of
severe storms on Friday, with isolated tornadoes once again being
the primary threat.

Winds will increase across most of Middle Tennessee tonight and
Friday as the center of Harvey tracks across the mid state.
Sustained speeds of 10 to 20 mph will be common, with gusts of
30 mph or greater in many areas, is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Friday
afternoon for severe storms and possible flooding.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 INCH
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Sep 1, 12:03 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1203 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      1 W NASHVILLE           36.17N  86.81W
08/31/2017                   DAVIDSON           TN   BROADCAST MEDIA

            I-40 EASTBOUND AT DR. DB TODD JR BLVD BRIDGE IS FLOODED
            WITH 5 CARS STALLED OUT AND FAR TWO RIGHT LANES
            IMPASSABLE

&&

EVENT NUMBER OHX1700777

SHAMBURGER
Local storm report, Sep 1, 12:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     FLASH FLOOD      3 SW NASHVILLE          36.14N  86.82W
09/01/2017                   DAVIDSON           TN   TWITTER

            SEVERAL REPORTS OF FLOODING IN WEST NASHVILLE. A HOME
            AND CARS ARE FLOODED ON BATTLEFIELD DRIVE NEAR BELMONT.
            WEST END NEAR CENTENNIAL PARK FLOODED. HIGHWAY 100
            FLOODED NEAR THE KROGER IN BELLE MEADE.

&&

EVENT NUMBER OHX1700778

SHAMBURGER
Local storm report, Sep 1, 12:40 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     FLASH FLOOD      5 WNW NASHVILLE         36.21N  86.87W
09/01/2017                   DAVIDSON           TN   TWITTER

            HOMES FLOODED ON CATO ROAD AND EATONS CREEK ROAD IN
            NORTHWEST NASHVILLE

&&

EVENT NUMBER OHX1700779

SHAMBURGER
Local storm report, Sep 1, 12:45 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     FLASH FLOOD      2 NW OAK HILL           36.10N  86.81W
09/01/2017                   DAVIDSON           TN   TWITTER

            SEVERAL CARS AND APARTMENTS FLOODED AT ROYAL ARMS
            APARTMENTS ON RICHARD JONES IN GREEN HILLS

&&

EVENT NUMBER OHX1700780

SHAMBURGER
Local storm report, Sep 1, 1:14 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     FLASH FLOOD      5 N NASHVILLE           36.24N  86.77W
09/01/2017                   DAVIDSON           TN   TWITTER

            HOME FLOODED ON VAILVIEW DRIVE

&&

EVENT NUMBER OHX1700781

SHAMBURGER
Local storm report, Sep 1, 1:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
09/01/2017                   DAVIDSON           TN   EMERGENCY MNGR

            WATER RESCUES ONGOING IN GOODLETTSVILLE AND ALONG
            WHITES CREEK... BROWNS CREEK... MILL CREEK... AND SEVEN
            MILE CREEK IN NASHVILLE

&&

EVENT NUMBER OHX1700782

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:05 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more7 hr
Aug 31, 7:50 PM CDTTornado WarningOHXWilliamson25 min
Aug 31, 7:55 PM CDTRiver Flood AdvisoryOHXDavidson14 hr
Aug 31, 7:59 PM CDTRiver Flood AdvisoryOHXDavidson14 hr
Aug 31, 8:15 PM CDTTornado WarningOHXGiles, Marshall, Maury30 min
Aug 31, 8:27 PM CDTRiver Flood AdvisoryOHXDavidson10 hr
Aug 31, 8:27 PM CDTRiver Flood AdvisoryOHXDavidson10 hr
Aug 31, 8:34 PM CDTRiver Flood WarningOHXDavidson24 hr
Aug 31, 8:48 PM CDTRiver Flood WarningOHXPerry64 hr
Aug 31, 8:48 PM CDTRiver Flood WarningOHXMontgomery, Robertson59 hr
Aug 31, 9:30 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Marshall, Maury2 hr
Aug 31, 9:40 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson5 hr
Aug 31, 10:19 PM CDTFlash Flood WarningOHXDavidson, Marshall, Maury, Williamson3 hr
Aug 31, 10:34 PM CDTSevere Thunderstorm WarningOHXBedford26 min
Aug 31, 10:58 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford32 min
Aug 31, 11:01 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Aug 31, 11:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson28 min
Aug 31, 11:42 PM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more16 hr
Aug 31, 11:47 PM CDTRiver Flood WarningOHXDavidson24 hr
Aug 31, 11:47 PM CDTRiver Flood WarningOHXDavidson24 hr
Aug 31, 11:53 PM CDTTornado WarningOHXDavidson9 min
Sep 1, 12:17 AM CDTFlash Flood WarningOHXCheatham, Dickson3 hr
Sep 1, 12:57 AM CDTRiver Flood WarningOHXCheatham37 hr
Sep 1, 1:09 AM CDTFlash Flood WarningOHXDavidson, Williamson51 min
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson20 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXMontgomery9 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXStewart9 hr
Sep 1, 1:09 AM CDTRiver Flood AdvisoryOHXHumphreys30 hr
Sep 1, 3:30 AM CDTFlash Flood WarningOHXCheatham, Montgomery, Robertson2 hr
Sep 1, 4:29 AM CDTRiver Flood WarningOHXCheatham24 hr
Sep 1, 5:39 AM CDTRiver Flood AdvisoryOHXDavidson, Sumner3 hr
Sep 1, 5:40 AM CDTRiver Flood WarningOHXDavidson2 hr
Sep 1, 5:43 AM CDTRiver Flood AdvisoryOHXHickman5 hr
Sep 1, 9:20 AM CDTRiver Flood AdvisoryOHXHickman10 hr
Sep 1, 10:10 AM CDTRiver Flood WarningOHXMontgomery33 hr
Sep 1, 10:10 AM CDTRiver Flood WarningOHXStewart39 hr
Sep 1, 11:30 AM CDTRiver Flood AdvisoryOHXCheatham9 hr
Sep 1, 3:15 PM CDTRiver Flood AdvisoryOHXMontgomery25 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.